Please use this identifier to cite or link to this item: http://hdl.handle.net/10419/171882
Authors: 
Chattopadhyay, Bhargab
De, Shyamal Krishna
Year of Publication: 
2016
Citation: 
[Journal:] Econometrics [ISSN:] 2225-1146 [Volume:] 4 [Year:] 2016 [Issue:] 3 [Pages:] 1-12
Abstract: 
Gini index is a widely used measure of economic inequality. This article develops a theory and methodology for constructing a confidence interval for Gini index with a specified confidence coefficient and a specified width without assuming any specific distribution of the data. Fixed sample size methods cannot simultaneously achieve both specified confidence coefficient and fixed width. We develop a purely sequential procedure for interval estimation of Gini index with a specified confidence coefficient and a specified margin of error. Optimality properties of the proposed method, namely first order asymptotic efficiency and asymptotic consistency properties are proved under mild moment assumptions of the distribution of the data.
Subjects: 
distribution-free method
fixed width confidence interval
Gini index
sample size planning
U-statistics
JEL: 
C13
C14
C40
C44
Persistent Identifier of the first edition: 
Creative Commons License: 
http://creativecommons.org/licenses/by/4.0/
Document Type: 
Article
Social Media Mentions:

4



Files in This Item:
File
Size
282.14 kB





Items in EconStor are protected by copyright, with all rights reserved, unless otherwise indicated.